Drought, Lincoln
- When
- September 18, 6:00 AM CST to September 30, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 45.338, -89.735 (the zone’s center; the record gives no point)
Below normal rainfall in northern Wisconsin during the month of September caused severe drought (D2) conditions to expand to the south.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Below normal rainfall in northern Wisconsin during the month of September caused severe drought (D2) conditions to expand to the south.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Sep 18, 3:14 AM CST, 2 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 414 AM CDT TUE SEP 18 2007 .SHORT TERM...UPPER TROUGH OVER THE WESTERN DAKOTAS WILL LIFT NORTHEAST AND WEAKEN OVER THE NEXT 24 HOURS. THIS WILL PROPEL COLD FRONT OVER WESTERN MINNESOTA INTO WESTERN WISCONSIN LATE THIS AFTERNOON AND INTO LAKE MICHIGAN LATE TONIGHT. AIR IS INITIALLY QUITE DRY AND UPSTREAM WVSS-II (MOISTURE SENSOR) AIRCRAFT SOUNDINGS FROM ROCKFORD AROUND 07Z SHOW THE AIR IS QUITE DRY DOWN THERE TOO. WITH FRONT EXPECTED TO MOVE ONLY SLOWLY EASTWARD AND A MOISTURE CHALLENGED ATMOSPHERE...THINK SHOWERS AND THUNDERSTORMS AHEAD OF FRONT WILL NOT REACH EASTERN COUNTIES BEFORE DUSK. THIS SHOULD ALLOW TEMPERATURES TO RISE INTO THE LOW 80S IN EASTERN WISCONSIN UNDER SUNSHINE FILTERED BY HIGH CLOUDS. FRONT SHOULD MOVE ACROSS THE AREA OVERNIGHT WITH AT LEAST A CHANCE OF THUNDERSTORMS EVERYWHERE. BEST DYNAMICS STAY NORTH OF THE FORECAST AREA...SO BEST CHANCE OF RAIN IN THE NORTH. DRIER AIR RETURNS WEDNESDAY...THOUGH TEMPERATURES WILL REMAIN ABOVE NORMAL. .LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY NIGHT. PRECIPITATION IS THE MAIN CONCERN DURING THIS PART OF THE FORECAST. A SURFACE HIGH PRESSURE SYSTEM AND LOW AMPLITUDE UPPER LEVEL RIDGE ARE EXPECTED TO BE THE DOMINANT FEATURES ACROSS THE REGION WEDNESDAY NIGHT AND THURSDAY. MEAN 850-700 MB RH PROGS INDICATE DRY AIR OVER THE AREA SO THESE PERIODS SHOULD REMAIN FREE OF PCPN. HAVE POPS FOR THURSDAY NIGHT...HIGHEST OVER THE NORTH...AS LOW PRESSURE OVER CANADA TREKS EAST AND A SIGNIFICANT 500 MB SHORT WAVE MOVES FROM THE ROCKIES TO THE NORTHERN PLAINS. CHANCE OF THUNDERSTORMS CONTINUES FRIDAY AS THE SHORT WAVE PASSES THROUGH THE REGION AND THE LOW DRAGS A FRONT THROUGH WI. HAVE ADDED SLIGHT CHANCE POPS TO THE GRIDS FOR FRIDAY NIGHT IN THE SOUTHEAST PART OF THE FORECAST AREA TO DEAL WITH POSSIBLE LINGERING PCPN. SATURDAY AND SATURDAY NIGHT SHOULD DRY AS HIGH PRESSURE AND A STRONGER UPPER RIDGE BUILD OVER THE REGION. MADE SOME ADJUSTMENTS TO TEMPERATURES TOWARD GUIDANCE AND/OR TO KEEP GRIDS LOOKING PRETTY. && .AVIATION...LLWS IN MOST PLACES UNTIL ABOUT 14Z TODAY WITH LOW LEVEL JET AROUND 40 TO 50 KNOTS AT 1000 TO 1500 FT AGL. VFR EXPECTED IN GRB/ATW/SUE THROUGH 00Z WITH MIDDLE AND HIGH CLOUDS. VFR CONDITIONS AT RHI/EGV/ISW/AUW/CWA WILL GRADUALLY BECOME MVFR WITH INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS AS THE DAY GOES BY. && .MARINE...SMALL CRAFT ADVISORIES ARE IN EFFECT THROUGH 12Z WEDNESDAY MORNING. SOUTH WINDS COULD GUST TO 35 KNOTS AT TIMES OVER THE NORTHERN PORTION OF THE MARINE AREA THROUGH THIS EVENING. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM/MG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 612 AM CDT TUE SEP 18 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191315- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 612 AM CDT TUE SEP 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER CENTRAL WISCONSIN TODAY AND THIS EVENING. THE MAIN THREAT IS DAMAGING WINDS. THUNDERSTORMS ARE ALSO POSSIBLE IN NORTHEAST AND EAST CENTRAL WISCONSIN TONIGHT. A FEW STORMS WITH STRONG WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY. SEVERE STORMS ARE NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED LATER TODAY OR TONIGHT. LMZ521-522-541>543-564-191315- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 612 AM CDT TUE SEP 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT. PERSISTENT SOUTH WINDS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE TONIGHT IN THE NEARSHORE WATERS. A FEW COULD PRODUCE STRONG WINDS. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON FRIDAY...BUT SEVERE WEATHER IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60085, 60086, 60087.